MAUDE Adverse Event Report: SYNTHES GMBH 12/130 DEG TI CANN TFNA 380/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 12/130 DEG TI CANN TFNA 380/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.259S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 , implants were broken.The nail was broken at the lag screw interface.All fragments were removed.The patient was diagnosed with non-union, mal-union and there was hardware removal and revision of femur of the hip.The patient outcome was unknown.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b14 (to capture dhr), b15.H3, h6 photo investigation: the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment: (b)(4) image, (b)(4) image 2.Visual analysis of the photo revealed that 12/130 deg ti cann tfna 380/left-sterile was observed broken across the screw hole.No other issues were identified.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 12/130 deg ti cann tfna 380/left-sterile would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional potential safety signals will be monitored through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: monument manufacturing date: 18-jul-2022 expiration date: 30-jun-2032 part number: 04.037.259s, 12mm/130 deg ti cann tfna 380mm/left- sterile lot number: 912p660 (sterile) lot quantity: (b)(4).One piece was scrapped in cell at op#20, mill id, for tooling-chipped, production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final, ns071311 rev g met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection, ns067861 rev c met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 22933 supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 868p136 lot quantity: (b)(4).One piece was scrapped in a cell at op #50, final inspection, for surface finish ¿ dings/scratches.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, ns673827 rev a met all inspection acceptance criteria apart from the five pieces noted.Part number: 04.037.942.2, lock prong, 130 degree tfna lot number: 855p641 lot quantity: (b)(4) production order traveler met all inspection acceptance criteria.Part number: 04.037.942.2, lock prong, 130 degree, tfna lot number: 861p726 lot quantity: (b)(4) production order traveler met all inspection acceptance criteria.Inspection sheet, final inspection, ns673829 rev c met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 593p085 lot quantity: (b)(4) lbs.Inspection instruction met all inspection acceptance criteria.Certified test report supplied by (b)(4) dated 10-feb-2022 was reviewed and determined to be conforming.Lot summary report dated 18-apr-2022 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review (dhr): 7-nov-2024: dhr reviewed by: ypayero this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12/130 DEG TI CANN TFNA 380/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20577886
Report Number8030965-2024-13442
Device Sequence Number12818712
Product Code HSB
UDI-Device Identifier10886982097392
UDI-Public(01)10886982097392(11)220718(17)320630(10)912P660
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.259S
Device Lot Number912P660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown